Does application of bag balm cause loss of sleep and body temperature symptoms?
User rating for this question
For the past 7 days, immediately following the application of the Bag Balm, I have experienced symptoms of having a fever; however, my body temp has been running 1-1.5 degrees below normal. For me, normal is 98.6. Flu like symptoms getting progressively worse, causing loss of sleep, feels like my symptoms are neurologic in origin…possible allergic reaction to emollient? I am a very healthy person with no history of hypertension, diabetes, or abuse of smoke or alcohol. I have not smoked for 10 years. My breathing is normal. No lesion.
Posted Sun, 29 Dec 2013 in General Health
Answered by Dr. Polash Sannigrahi 2 days later
Brief Answer: Allergic reaction is possible Detailed Answer: Hello XXXXXXX Thanks for your follow up query. If the symptoms (as mentioned in your post) have started only after application of Bag Balm, then it can be attributed to allergic reaction to the constituents of the emollient. Bag Balm as a causative agent for these symptoms can be determined by avoiding the use of the balm & look for the presence of symptoms. In case of allergic reaction, symptomatic relief can be obtained by avoiding it. Anti histamine preparation like Allegra can be taken to manage the allergic response. Also, Nervigenic agents (like Vitamin B6, Vitamine B 12, Folic acid) as well as multivitamin & multimineral supplements including iron, calcium & Vit D needs to be added in your diet. If the symptoms persist, kindly consult your General Physician & get a complete clinical examination done. Investigations like complete blood count, fresh estimation of blood pressure & blood sugar levels & nerve conduction studies will be helpful to rule out any pathological reason for the symptoms. There is no need to worry, you will be fine. Till then, maintain adequate hydration & proper nutrition status, exercise regularly and avoid stress. Wishing you a Good Health. Please let me know if I need to clarify further. Take care.